MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-G20-29R
Medical Device Problem Codes Residue After Decontamination (2325); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer¿s final investigation.Additional data: d8, h3.It has been over 5 years since the subject device was manufactured.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.The yellow substance was tested and it consisted of protein, fatty acid salt, and hydrocarbon compounds, and they did not contain any components of the ultrasound probe.Based on the results of the investigation, a definitive root cause could not be established.It is likely the following led to the malfunction: - fatty acid salts (calcium stearate) are components of surfactants and lubricants, and it was thought that they might have originated from those used in cleaning agents and other products.- hydrocarbon compounds might have turned yellow due to lubricating oil (components containing mineral oil and paraffin oil).The event can be detected/prevented by following the applicable chapters in the instructions for use which state: chapter 3 preparation, inspection and operation.3.2 inspection.2.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protrusions, bends, leakage of ultrasonic propagation fluid or other irregularities.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional customer information.
 
Event or Problem Description
It was reported the ultrasonic probe was wiped after reprocessing and sterilization and the gauze had an unidentified yellow liquid.There was no patient involvement.There was no report the device was used in a procedure.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21689155
Report Number3002808148-2025-05028
Device Sequence Number13088325
Product Code ITX
UDI-Device Identifier04953170368578
UDI-Public04953170368578
Combination Product (Y/N)N
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown